# SDR DALA2016091406609

- Difficulty date: August 26, 2016
- Submitted: September 14, 2016
- Operation: Air carrier
- Aircraft: N981DL
- Make and model: Doug MD-88
- Aircraft serial: 53268
- Aircraft time: 66,347 hours, 48,667 cycles
- Engine: Pwa JT8D219
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 1
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, Y, J
- Precautionary procedure: A

## Discrepancy

RETURNED TO DEPARTURE WITH A REPORTED NR 1 ENGINE FAILURE. THE COMPRESSOR STALLED DURING CLIMB. THE CREW REPORTED THAT AFTER THE COMPRESSOR STALL, THE ENGINE PARAMETERS WERE NORMAL AT IDLE. THE AIRCRAFT RETURNED WITH THE NUMBER 1 ENGINE AT IDLE POWER.  MAINTENANCE FOUND METAL IN THE TAIL PIPE WITH 4TH STAGE TURBINE DAMAGE. THE ENGINE WAS REPLACED AND THE AIRCRAFT WAS RETURNED TO SERVICE. (LP8454996)
